Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 4, 2008, 3:21 PM MST for Mohave County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 3:21 PM MST (22:21 UTC)
- Expired
- Jun 4, 2008, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 135 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3025 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 042221 SVRVEF AZC015-042300- /O.NEW.KVEF.SV.W.0003.080604T2221Z-080604T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM MST WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 400 PM MST. * AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 42 MILES WEST OF MT. TRUMBULL...OR 23 MILES SOUTHEAST OF MESQUITE...AND WAS MOVING EAST AT 56 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MT. TRUMBULL AROUND 400 PM MST... LAT...LON 3648 11292 3624 11298 3641 11397 3659 11393 TIME...MOT...LOC 2221Z 280DEG 48KT 3649 11383 $$ MORGAN
1 follow-up statement
000 WWUS55 KVEF 042258 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PDT WED JUN 4 2008 AZC015-042305- /O.EXP.KVEF.SV.W.0003.000000T0000Z-080604T2300Z/ MOHAVE AZ- 355 PM MST WED JUN 4 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOHAVE COUNTY WILL EXPIRE AT 400 PM MST... THE SEVERE THUNDERSTORM IN NORTHERN MOHAVE COUNTY HAD WEAKENED BEFORE REACHING MT TRUMBULL. A COLD FRONT MOVING ACROSS NORTHERN MOHAVE COUNTY WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS THROUGH 6 PM WITH NORTHWEST WINDS GUSTING OVER 50 MPH. LAT...LON 3648 11292 3624 11298 3641 11397 3659 11393 TIME...MOT...LOC 2252Z 280DEG 48KT 3641 11332 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:15 PM MST, 6 minutes earlier.
Area forecast discussion, Jun 4, 3:15 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT WED JUN 4 2008
.SYNOPSIS...A STRONG LATE SEASON LOW PRESSURE SYSTEM WILL MOVE INTO
SOUTHERN UTAH THIS EVENING AND INTO NORTHERN ARIZONA THURSDAY
MORNING. STRONG NORTHERLY WINDS BEHIND AN ASSOCIATED COLD FRONT WILL
GRADUALLY DECREASE LATE TONIGHT AS THE STORM MOVES EAST OF THE
ROCKIES. DRY WESTERLY FLOW IS EXPECTED OVER THE REGION FRIDAY
THROUGH SUNDAY. TEMPERATURES WILL BE BELOW NORMAL TODAY AND THURSDAY
BUT WILL REBOUND BACK TO NEAR OR SLIGHTLY ABOVE NORMAL FOR THE
WEEKEND.
&&
.SHORT TERM...COLD FRONT HAS ACCELERATED AND IS MOVING THROUGH THE
REGION ABOUT 2 TO 3 HOURS FASTER THAN THE 12Z MODELS WERE SHOWING.
MANY WARNING AND ADVISORY LEVEL WINDS HAVE VERIFIED ACROSS THE CWA
WITH SEVERAL ASOS SITES RECORDING OVER 50 KNOTS. GRADIENTS BETWEEN
LAS/RNO REACHED 19.8 MB WHILE GRADIENTS BETWEEN LAS/DRA REACHED 4.0
MB. LOCAL STUDIES HAVE SHOWN THAT THESE GRADIENTS WILL TYPICALLY
PRODUCE WINDS OVER 50 MPH IN THE LAS VEGAS VALLEY. SCATTERED SHOWERS
AND THUNDERSTORMS HAVE ALSO DEVELOPED ALONG THE FRONT AS IT PUSHED
THROUGH SOUTHERN LINCOLN AND CENTRAL NYE COUNTIES. THESE SHOWERS
WILL HOLD TOGETHER WITH THE FRONT AND CONTINUE TO MOVE THROUGH THE
SOUTHERN AREAS OF THE CWA. CURRENTLY THE HIGH WIND WARNINGS AND
ADVISORIES EXPIRE AT 2 AM. THINKING IS THAT WINDS WILL GRADUALLY
DECREASE THIS EVENING WITH THE STRONGEST WINDS ENDING BY MIDNIGHT.
THE UPPER LOW WILL MOVE QUICKLY TO THE FRONT RANGE OF THE ROCKIES BY
LATE THURSDAY MORNING WITH WINDS DROPPING OFF UNDER A DRY NORTHWEST
FLOW ALOFT OVER OUR AREA. A DRY WESTERLY FLOW WILL BE OVER THE
FORECAST AREA FRIDAY. TEMPERATURES WILL BE GENERALLY BELOW NORMAL
THURSDAY DUE TO THE EFFECTS OF THE UPPER LOW AND ASSOCIATED COLD
FRONT BUT WILL BOUNCE BACK TO AROUND NORMAL FRIDAY.
.LONG TERM...FOR THE PERIOD BEGINNING FRIDAY MORNING...A LITTLE MORE
CONFIDENCE IN THE LONG TERM...BUT NOT TOO MUCH TIME SPENT ON
FORECAST DUE TO SHORT TERM EVENTS. MADE LITTLE CHANGE IN THE FRIDAY
TO SUNDAY TIME PERIOD AS OUTLOOK HAS NOT CHANGED. A BIT OF A WARM UP
THROUGH SATURDAY IN THE WAKE OF TODAYS...WEDNESDAY...SYSTEM. MODELS
HAVE DEEMPHASIZED THE SATURDAY/SUNDAY TROUGH MOVING THROUGH THE
WESTERN STATES. DID LOWER WINDS THOSE TWO DAYS IN RESPONSE. MONDAY
ONWARDS BRINGS IN SIGNIFICANT MODEL DIFFERENCES. GFS IS CONSISTENT
IN BRINGING IN A STRONG LOW/TROUGH INTO THE PACNW EARLY MONDAY AND
THEN MOVING A STRONG TROUGH ACROSS THE ARE MONDAY AND
TUESDAY...MEANWHILE ECMWF KEEPS A SHALLOWER SYSTEM BRUSHING TO THE
NORTH/NORTHEAST QUICKER. WENT CLOSER TO GFS AND PUMPED UP
WINDS...POPS...AND CLOUD COVER FOR LATE MONDAY AND TUESDAY. GEM
LEANS THIS WAY TOO. IF GFS STAYS THIS WAY WILL PUSH THIS HARDER IN
NEXT FORECAST CYCLE.
&&
.AVIATION...FOR MCCARRAN...AS OF THIS WRITING...2250Z...FRONT HAS
RECENTLY PASSED KLAS. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH
AT LEAST 03Z. FOR THE REST OF THE NIGHT EXPECT GUSTY NORTHWEST TO
NORTH WINDS AND A SLOW DECREASE IN WIND SPEED THROUGH THE NIGHT.
THURSDAY WILL SEE CONTINUED NORTH WINDS AND MORE WIND SPEED
DECREASES SO THAT BY 00Z THURSDAY AFTERNOON WINDS SHOULD BE UNDER 12
KNOTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG WEST TO NORTH POST FRONTAL WINDS WILL CONTINUE
THROUGH THE EVENING. WINDS UP TO 70 KNOTS CAN BE EXPECTED IN
NUMEROUS LOCATIONS THROUGH OUT THE AREA THIS EVENING. AS EXPECTED
TURBULENCE AND BLOWING DUST WILL BE WIDE SPREAD. THUNDERSTORMS ARE
POSSIBLE IN MOHAVE COUNTY THROUGH 02Z. WINDS WILL GRADUALLY SUBSIDE
BEGINNING AT 03Z AND FOR THE REST OF THE NIGHT. THURSDAY WILL SEE NO
SIGNIFICANT WEATHER EXCEPT FOR CONTINUED SUBSIDING WINDS FROM THE
NORTH AREA WIDE.
&&
.FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE REGION THIS
EVENING WITH STRONG NORTHERLY WINDS EXPECTED. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS NEAR 45 MPH WILL BE COMMON ACROSS THE REGION
WITH LOCAL GUSTS NEAR 60 MPH. THERE WILL ALSO BE ISOLATED SHOWERS
AND THUNDERSTORMS OVER LINCOLN...CLARK...AND MOHAVE COUNTIES THIS
AFTERNOON AND EARLY EVENING. THESE STORMS HAVE THE POTENTIAL OF
PRODUCING LIGHT AMOUNTS OF RAINFALL. RH VALUES WILL SLOWLY INCREASE
THIS EVENING AND THE WINDS ARE FORECAST TO FALL BELOW CRITERIA
LEVELS BY LATE EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ461>466.
WIND ADVISORY UNTIL 2 AM PDT THURSDAY FOR NVZ016-018-019-021-022.
HIGH WIND WARNING UNTIL 2 AM PDT THURSDAY FOR NVZ014-015-017-020.
AZ...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ101-102.
WIND ADVISORY UNTIL 2 AM MST THURSDAY FOR AZZ001>003-036.
CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ228-229.
WIND ADVISORY UNTIL 2 AM PDT THURSDAY FOR CAZ520-524>527.
HIGH WIND WARNING UNTIL 2 AM PDT THURSDAY FOR CAZ522-523.
&&
GORELOW/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 4, 5:00 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 500 AM PDT WED JUN 4 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-050300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 500 AM PDT WED JUN 4 2008 /500 AM MST WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO EAST CENTRAL NEVADA TODAY. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND THIS EVENING WITH STRONG SOUTHWEST WINDS AHEAD OF THE FRONT AND STRONG NORTHERLY WINDS BEHIND THE FRONT. WIND ADVISORIES ARE IN EFFECT FOR MOST ZONES AS GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED AT VARIOUS TIMES TODAY THROUGH THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FOR MOST OF THE AREA BELOW 7000 FEET AS THE STRONG WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY BELOW 15 PERCENT OVER MUCH OF THE AREA TO CREATE EXTREME FIRE GROWTH POTENTIAL. WINDS WILL START TO DIMINISH AFTER ABOUT 2 AM. IN ADDITION TO STRONG WINDS...THERE IS A CHANCE OF THUNDERSTORMS ACROSS LINCOLN AND NORTHERN MOHAVE COUNTY TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 4, 11:18 AM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM NON-TSTM WND GST DAGGETT 34.86N 116.88W
06/04/2008 M59.00 MPH SAN BERNARDINO CA ASOS
MEASURED BY THE KDAG ASOS. CORRECTED TIME OF EVENT.
0842 AM NON-TSTM WND GST 4 NW INDEPENDENCE 36.84N 118.26W
06/04/2008 M61.00 MPH INYO CA MESONET
0850 AM NON-TSTM WND GST 3 SW INDEPENDENCE 36.77N 118.24W
06/04/2008 M65.00 MPH INYO CA MESONET
0900 AM NON-TSTM WND GST 5 WSW INDEPENDENCE 36.77N 118.28W
06/04/2008 M68.00 MPH INYO CA MESONET
0910 AM NON-TSTM WND GST 4 SW INDEPENDENCE 36.76N 118.25W
06/04/2008 M66.00 MPH INYO CA MESONET
0910 AM NON-TSTM WND GST 3 SSW INDEPENDENCE 36.76N 118.22W
06/04/2008 M64.00 MPH INYO CA MESONET
1000 AM NON-TSTM WND GST 62 N BEATTY 37.81N 116.76W
06/04/2008 M60.00 MPH NYE NV MESONET
1008 AM NON-TSTM WND GST DAGGETT 34.86N 116.88W
06/04/2008 M63.00 MPH SAN BERNARDINO CA ASOS
MEASURED BY THE KDAG ASOS.
1010 AM NON-TSTM WND GST 16 E BARSTOW 34.88N 116.78W
06/04/2008 M65.00 MPH SAN BERNARDINO CA MESONET
&&
MORGANNearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.